MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER PLUS SAFETY NEEDLES; NEEDLE, IMPLANTABLE PORT USE

ST PAUL DELTEC GRIPPER PLUS SAFETY NEEDLES; NEEDLE, IMPLANTABLE PORT USE
Model Number 21-3260-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: d4: lot number, expiration date and h4: manufacture date are unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that an rn was called to bedside due to patient's medial port tubing leaking.Tpn infusing through medial line at the time.The patient's line was clamped and tpn stopped.Rn tried to flush and heparinize line however fluid sprayed out of the side where tubing noted to be cracked.Patient's port was de-accessed.A slit in tubing noted where the tubing meets the bond.
 
Event or Problem Description
Additional information received: patient information has been updated with their respective fields.There was a hole noted in gripper micro tubing.Open fluid pathway increases risk for central line associated blood stream infections.
 
Additional Manufacturer Narrative
One device was received in used condition, without its original packaging, contaminated and inside plastic bag.The device was visually inspected at a distance of 12 to 16 inches under normal conditions of illumination.A cut was detected in the tubing that joins to the luer cavity.The device was connected to a syringe to inject water through the whole product until the catheter extreme as intended.Leaks were detected in the tubing that joins to the luer cavity confirming the complaint.The root cause was the tubbing was incorrectly handled during the use of the device since no leaks were reported in the process and no blades or sharp objects that could cause this type of cut are used during the manufacturing of the product.A device history record (dhr) review could not be performed as the lot number was unknown.No actions taken since the failure was not associated to manufacturing process.

Brand Name
DELTEC GRIPPER PLUS SAFETY NEEDLES
Common Device Name
NEEDLE, IMPLANTABLE PORT USE
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16820025
Report Number3012307300-2023-04620
Device Sequence Number7125114
Product Code FPA
UDI-Device Identifier10610586029837
UDI-Public10610586029837
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number21-3260-24
Device Catalogue Number21-3260-24
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2023
Supplement Date Received by Manufacturer05/31/2023
06/27/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date06/09/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient SexMale